Semisimplicity of the Lyapunov spectrum for irreducible cocycles
- 15 Downloads
Let G be a semisimple Lie group acting on a space X, let μ be a symmetric compactly supported measure on G, and let A be a strongly irreducible linear cocycle over the action of G. We then have a random walk on X, and let T be the associated shift map. We show that, under certain assumptions, the cocycle A over the action of T is conjugate to a block conformal cocycle.
This statement is used in the recent paper by Eskin–Mirzakhani on the classification of invariant measures for the SL(2, ℝ) action on moduli space. The ingredients of the proof are essentially contained in the papers of Guivarch and Raugi and also Goldsheid and Margulis.
Unable to display preview. Download preview PDF.
- [BQb]Y. Benoist and J.-F. Quint, Random Walks on Reductive Groups., Ergebnisse der Mathematik und ihrer Grenzgebiete, Vol. 62, Springer, Cham, 2016.Google Scholar
- [Fi]S. Filip, Notes on the multiplicative ergodic theorem, Ergodic Theory and Dynamical Systems (2017), doi:10.1017/etds.2017.68Google Scholar
- [Ka]V. Kaimanovich, Lyapunov exponents, symmetric spaces and a multiplicative ergodic theorem for semisimple Lie groups, Zapiski Nauchnykh Seminarov Leningradskogo Otdeleniya Matematicheskogo Instituta imeni V. A. Steklova 164 (1987), 29–46, 196–197; translation in Journal of Soviet Mathematics47 (1989), 2387–2398.Google Scholar
- [Kn]A. Knapp, Lie Groups Beyond an Introduction, Progress in Mathematics, Vol. 140, Birkhäuser, Boston, MA, 2002.Google Scholar